# SDR 2010FA0000233

- Difficulty date: March 17, 2010
- Submitted: March 17, 2010
- Operation: Air carrier
- Aircraft: N186ST
- Make and model: Piper PA46R-350T
- Aircraft serial: 4692086
- Aircraft time: 153 hours
- Engine: Lyc TIO540AE2A
- Engine time: 153 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 636366LR30SCNP
- Part serial: 08051023
- Condition: Seized
- Location: Engine Accy
- Part time: 153 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: O

## Discrepancy

DURING A POST MX RUNUP, THE ENG/ PROP CEASED TO ROTATE. THIS OCCURRED AT OR NEAR THE ENGINE IDLE SPEED SETTING (APPROX 850 RPM).  INSPECTED ENG AND FOUND THE LT MAGNETO DISLODGED SLIGHTLY FROM ITS DRIVE PAD.  REMOVED THE LT MAGNETO AND FOUND THE DRIVE ADAPTER DISTORTED. THE COUPLING "PADDLE" HAD TWISTED THE DRIVE CUSHIONS 90 DEGREES IN THE DRIVE RETAINER. THE MAGNETO WOULD NOT ROTATE BY HAND.  IT WAS ALSO NOTED THAT THERE WERE BROKEN TEETH ON THE CAMSHAFT GEAR. THE RT MAGNETO WAS REMOVED AND NO DEFECTS WERE NOTED.  WITH BOTH MAGNETOS REMOVED, THE ENG WOULD NOT ROTATE BY HAND.  SUSPECT THE CAUSE OF HIS DAMAGE TO BE THE FAILURE OF THE LT MAGNETO SHAFT BRG. FURTHER INVESTIGATION WILL BE NEEDED TO DETERMINE WHY THIS OCCURRED.  MORE IMPORTANTLY, WHY DIDN'T THE WOODRUFF KEY ON THE MAGNETO SHAFT FAIL.  HAD THIS OCCURRED AS DESIGNED, THE ENGINE WOULD NOT HAVE EXPERIENCED FURTHER DAMAGE. IT IS FORTUNATE THAT THIS OCCURRED DURING GROUND OPERATION AND NOT DURING A CRITICAL PHASE OF FLIGHT.
